PubMed Health⌕ Search

PubMed · 7739371

NMR imaging with shorted coaxial line probes.

Abstract

At frequencies below 1 GHz, resonant sections of coaxial lines have long been used in CW-Electron Paramagnetic Resonance (EPR) with the sample placed at the position of maximum B1 at a short circuited end. Here, we show that because of the excellent separation of the B and E fields, the shield of the line can be removed in the region of the truncated end without greatly perturbing the RF properties of the line. The open region of the shield provides an aperture for local imaging in MRI. The B1 fields can be shaped by contouring the inner conductor and outer shield, and the image aperture is controlled by the shape of the shield cutout. The shield opening can range from a narrow longitudinal slit up to a full 360 degrees section that has only a few conducting strips of the shield remaining. Imaging with probes having shield diameters from 2 mm to 10 cm have been demonstrated. For imaging the useful depth is limited to approximately three to four times the probe's outer radius. Alternately, a relatively sharp cutoff at only a mm depth can be obtained by controlling the region of the shield removed, the RF power applied, and the probe diameter. The probes described here can be resonant or nonresonant. Because of the inherent broad bandwidth of the nonresonant truncated line probes, they have the potential for use in FT-EPR and FT-EPR imaging as well as other applications that require minimizing dead times.

Explore related subjects

Keep this discovery

Explore connections, maps & timelines

BibTeXRIS

K A Rubinson, M Boska. 1995. NMR imaging with shorted coaxial line probes.. https://doi.org/10.1016/0730-725x(94)00097-m

Cite the original work for its findings. Save a collection to share your selection of sources.

KEEP EXPLORING

Related citations

Immune heparin-induced thrombocytopenia resulting from preceding exposure to heparin catheter flushes.

Immune heparin-induced thrombocytopenia (HIT) is a life-threatening adverse effect of heparin. It can result from any type of heparin exposure and by any route of administration; however only a few cases are reported after exposures to small quantities of heparin from catheter flushes. The major clinical problem associated with HIT is thrombosis. Early detection and institution of alternative, non-heparin anticoagulation are important. We report a patient with HIT associated with use of therapeutic-dose unfractionated heparin in whom immune sensitization to heparin was triggered by two 500-unit exposure to UFH associated with intravascular catheter flushing for antineoplastic chemotherapy in a patient with colon adenocarcinoma.

Catheterization↗